Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 131, NWS Jacksonville, FL

July 18, 2021Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 18, 2021, 6:01 PM EDT for Marion County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 6:01 PM EDT (22:01 UTC)
Expired
Jul 18, 2021, 6:16 PM EDT
In force
15 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 154 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WUUS52 KJAX 182201
SVRJAX
FLC083-182230-
/O.NEW.KJAX.SV.W.0131.210718T2201Z-210718T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
601 PM EDT Sun Jul 18 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Marion County in northern Florida...

* Until 630 PM EDT.

* At 600 PM EDT, a severe thunderstorm was located over Ocala
  Airport, or near Ocala, moving north at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ocala, Sparr, Ocala Airport, Anthony and Lowell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2910 8239 2922 8241 2922 8240 2936 8240
      2936 8205 2908 8214
TIME...MOT...LOC 2200Z 188DEG 9KT 2917 8225 

HAIL...0.88IN
WIND...60MPH
 
$$

HESS
1 follow-up statement
825 
WWUS52 KJAX 182216
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Sun Jul 18 2021

FLC083-182226-
/O.CAN.KJAX.SV.W.0131.000000T0000Z-210718T2230Z/
Marion FL-
616 PM EDT Sun Jul 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2910 8239 2922 8241 2922 8240 2936 8240
      2936 8205 2908 8214
TIME...MOT...LOC 2212Z 188DEG 9KT 2921 8224 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:09 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 18, 4:09 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
409 PM EDT Sun Jul 18 2021

.NEAR TERM [Tonight through Monday]...Low-mid level ridge has
shifted south of the area today with short wave trough moving into
Ga. This trough and a southwest flow has greatly increased
moisture and showers/storms over the area as the seabreezes and
outflow boundaries merging inland. Slow moving cells will produce
locally heavy rainfall through the evening hours. Expect
covection to gradually decrease by around midnight. Numerous
storms expected again on Monday as the southwest flow increases
with troughing deepening over the se states. Coverage of storms
will increase by mid-afternoon near the east coast where the
seabreeze merger should occur. Deep moisture(PWATs 2"+) will
remain across the area with locally heavy rainfall and minor
flooding possible.

.SHORT TERM [Monday night through Wednesday night]...A deep moist
sw flow will remain across the area with positively tilted trough
to the nw and ridge to the south. Scattered to numerous diurnal
storms expected producing locally heavy rainfall and strong gusty
winds. Temperatures will be near average with above average pops.

.LONG TERM [Thursday Through Sunday]...Upper ridge will remain to
the south while troughing remains to the north. Some drier air
aloft may bring a slight decrease in areal coverage of storms on
Thursday as the ridge briefly strengthens over central Fl. Numerous
diurnal storms expected again Friday through Sunday as the ridge
weakens and moisture increases. Temperatures will be at or slightly
above average.

&&

.MARINE...High pressure axis will remain to the south while a cold
front stalls to the northwest of the area the next few days. A
southwest flow will prevail with scattered to numerous late day
showers and thunderstorms expected over the coastal waters the
next few days. Winds will be mostly around 10 knots with seas 2 to
3 feet.

Rip Currents: Moderate risk continues through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  72  87  71 /  50  90  40  80  20
SSI  76  89  76  89  77 /  50  80  50  60  30
JAX  74  90  74  91  74 /  50  80  30  70  20
SGJ  75  88  75  89  75 /  50  70  30  60  20
GNV  73  88  72  89  72 /  50  90  30  70  10
OCF  73  88  73  89  73 /  50  90  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

In the hours before

Local storm report, Jul 18, 5:13 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
513 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       NNE ARLINGTON           30.34N 81.60W
07/18/2021  M2.64 INCH       Duval              FL   PUBLIC

            STORM TOTAL RAINFALL OF 2.64 INCHES MEASURED AT A PRIVATE
            WEATHER STATION OFF OF CESERY BLVD, JUST NORTH OF TERRY
            PARK DRIVE SOUTH, IN ARLINGTON. MOST OF THIS RAINFALL
            OCCURRED BETWEEN 4 - 5 PM.

&&

AENYEDI
Special weather statement, Jul 18, 5:18 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
518 PM EDT Sun Jul 18 2021

GAZ135-136-182145-
Appling GA-Wayne GA-
518 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND EAST
CENTRAL APPLING COUNTIES UNTIL 545 PM EDT...

* At 517 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles north of Odum, or 9 miles
  east of Surrency, moving northeast at 10 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* This storm will remain over mainly rural areas of northwestern
  Wayne and east central Appling Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3187 8211 3186 8212 3182 8204 3182 8202
      3180 8201 3179 8199 3179 8196 3176 8194
      3176 8192 3167 8207 3170 8218 3190 8211
TIME...MOT...LOC 2117Z 208DEG 8KT 3177 8205

HESS
Special weather statement, Jul 18, 5:41 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Sun Jul 18 2021

FLZ240-340-182230-
Central Marion FL-Western Marion FL-
541 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
630 PM EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ocala Airport, or near Ocala,
  moving north at 10 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 45 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Ocala, Ocala Airport, Anthony and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2900 8218 2905 8238 2934 8234 2936 8219
      2927 8204
TIME...MOT...LOC 2141Z 194DEG 10KT 2915 8225

HESS
Special weather statement, Jul 18, 5:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Sun Jul 18 2021

GAZ133-135-136-182215-
Appling GA-Jeff Davis GA-Wayne GA-
547 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE...NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES UNTIL 615 PM EDT...

* At 547 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Graham to 8 miles northeast of Surrency. Movement was north at 10
  mph.

* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
  rainfall is possible with these storms.

* Locations impacted include...
  Baxley, Hazlehurst, Graham, Surrency, Plant Hatch, Doctortown and
  Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
      3191 8213 3189 8212 3189 8211 3186 8212
      3175 8191 3173 8191 3164 8182 3179 8266
      3192 8267 3193 8259 3196 8256 3195 8249
      3197 8250 3197 8247
TIME...MOT...LOC 2147Z 180DEG 10KT 3187 8253 3178 8207

HESS
Local storm report, Jul 18, 6:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     OCALA AIRPORT           29.17N 82.22W
07/18/2021  M49 MPH          MARION             FL   AWOS

            AWOS STATION KOCF OCALA AIRPORT - JIM TAYLOR
            FLD.

&&
Local storm report, Jul 18, 6:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     1 NNE JESUP             31.61N 81.88W
07/18/2021  M64 MPH          WAYNE              GA   MESONET

            MESONET STATION GA355 US 341 AT SR 38. WAYNE
            COUNTY 911 REPORTED NUMEROUS TREES DOWN IN
            JESUP AND JUST OUTSIDE OF CITY LIMITS.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:03 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jul 18, 1:07 PM EDTSpecial Weather StatementJAXDuval38 min
Jul 18, 1:47 PM EDTSpecial Weather StatementJAXHamilton28 min
Jul 18, 1:51 PM EDTSpecial Weather StatementJAXColumbia24 min
Jul 18, 2:15 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Union45 min
Jul 18, 2:56 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Union49 min
Jul 18, 3:04 PM EDTSpecial Weather StatementJAXNassau41 min
Jul 18, 3:22 PM EDTSpecial Weather StatementJAXDuval23 min
Jul 18, 3:24 PM EDTSpecial Weather StatementJAXClay36 min
Jul 18, 3:47 PM EDTSpecial Weather StatementJAXDuval43 min
Jul 18, 4:01 PM EDTSevere Thunderstorm WarningJAXDuval29 min
Jul 18, 4:12 PM EDTAreal Flood WarningJAXDuval93 min
Jul 18, 5:07 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 18, 5:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 18, 6:08 PM EDTAreal Flood WarningJAXMarion82 min
Jul 18, 7:33 PM EDTSpecial Weather StatementJAXPutnam27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.